HANNA A. SAADAH, M.D.
To the editor: The letter "Carbenicillin and Pseudomembranous Enterocolitis" by O'Meara and Simmons (1) suggests that theirs is the first report associating carbenicillin with this disease. We have, however, reported earlier a similar case (2) in a 91-year-old woman who presented with bloody diarrhea, had pseudomembranous enterocolitis proved by proctosigmoidoscopy and biopsy, and was cured with oral vancomycin. Three weeks earlier she had been treated with oral carbenicillin indanyl sodium, 382 mg four times daily, for a pseudomonas urinary tract infection. Diarrhea developed on the fourth day of therapy, but carbenicillin was not stopped until the seventh day. Her diarrhea
Learn more about subscription options.
Register Now for a free account.
SAADAH HA. Carbenicillin and Pseudomembranous Enterocolitis. Ann Intern Med. 1980;93:645. doi: 10.7326/0003-4819-93-4-645_2
Download citation file:
Published: Ann Intern Med. 1980;93(4):645.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only